Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 42, NWS Wilmington, NC

June 24, 2007Pender County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 24, 2007, 3:19 PM EDT for Pender County, North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2007, 3:19 PM EDT (19:19 UTC)
Expired
Jun 24, 2007, 4:00 PM EDT
In force
41 min
Issued by
NWS Wilmington, NC
Area
Counties, with a storm outline in the text

County Pender County, NC

The radar

The Wilmington radar (KLTX), 59 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2007-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2007-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
840 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KILM 241920
SVRILM
NCC141-242000-
/O.NEW.KILM.SV.W.0042.070624T1919Z-070624T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
319 PM EDT SUN JUN 24 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PENDER COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 400 PM EDT

* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR POINT CASWELL  
  AND ROOKS...AND MOVING SLOWLY SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   THE BOROUGH BY 330 PM...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

LAT...LON 3436 7798 3440 7817 3446 7818 3446 7817
      3447 7818 3454 7825 3458 7809

$$
2 follow-up statements
000 
WWUS52 KILM 241942
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
335 PM EDT SUN JUN 24 2007

NCC141-242000-
/O.CON.KILM.SV.W.0042.000000T0000Z-070624T2000Z/
PENDER NC-
335 PM EDT SUN JUN 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT 
FOR WESTERN PENDER COUNTY...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM.  THIS CLUSTER OF STORMS WAS LOCATED 
OVER THE WESTERN HALF OF PENDER COUNTY BETWEEN POINT CASWELL...WARDS 
CORNER TO NEAR BURGAW....MOVING SLOWLY SOUTHEAST AT 5 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

LAT...LON 3436 7798 3440 7817 3446 7818 3446 7817
      3447 7818 3454 7825 3458 7809

$$

RGZ
000 
WWUS52 KILM 242001
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
358 PM EDT SUN JUN 24 2007

NCC141-242008-
/O.EXP.KILM.SV.W.0042.000000T0000Z-070624T2000Z/
PENDER NC-
358 PM EDT SUN JUN 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PENDER COUNTY
EXPIRES AT 400 PM EDT...

AT 356 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING 
HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE. ALTHOUGH THE 
THREAT OF SEVERE STORMS HAS ENDED...STRONG STORMS WILL CONTINUE 
ACROSS WESTERN PENDER COUNTY CAPABLE OF PRODUCING SMALL 
HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN.

IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

LAT...LON 3436 7798 3440 7817 3446 7818 3446 7817
      3447 7818 3454 7825 3458 7809

$$

RGZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:13 PM EDT, 6 minutes earlier.

Area forecast discussion, Jun 24, 3:13 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
313 PM EDT SUN JUN 24 2007

.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL BUILD WEST INTO THE CAROLINAS THROUGH THE
UPCOMING WEEK. A WEAK FRONT WILL APPROACH THE AREA TOWARD THE END OF
THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
PLENTY OF SMALL SCALE BOUNDARIES WILL CONTINUE TO SPARK CONVECTION
THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EVENING HOURS.
MODERATE TO HIGH INSTABILITY PER MODIFIED SOUNDINGS ALONG WITH HIGH
CAPE VALUES SUPPORT A FEW STRONG TO POSSIBLY SVR TSTMS ESPECIALLY
WHERE THERE ARE BOUNDARY INTERACTIONS. CONVECTION WILL WIND-DOWN
LATER THIS EVENING. POTENTIAL FOR PATCHY FOG EXISTS OVERNIGHT...
OTHERWISE FOLLOWED MET NUMBERS FOR THE MIN TEMPERATURES.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
BERMUDA HIGH PRESSURE CONTINUES TO ESTABLISH ITSELF AT THE SURFACE
WITH A STRENGTHENING RIDGE ALOFT. LARGELY A PERSISTENCE FORECAST
BUT WILL DO WITHOUT ANY POPS ON TUE AS THE UPPER RIDGE IS THE
STRONGEST THEN. MAV STILL SEVERAL DEGREES WARMER THAN MET WITH
INLAND MAX TEMPS AND I WILL CONTINUE TO SPLIT THE DIFFERENCE.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
SFC HIGH AND RIDGING ALOFT WILL EXIST OVER THE AREA IN THE BEGINNING
OF THE LONG TERM PERIOD...ALLOWING FOR ONLY A SLIGHT CHANCE OF AFTN
SHOWERS OR TSTMS ASSOCIATED WITH THE SEA BREEZE.  BY THURSDAY
RIDGE FLATTENS OUT AS MID LEVEL TROUGH PROGRESSES EASTWARD OVER THE
OHIO VALLEY. THIS WILL INCREASE THE CHC OF AFTN CONVECTION SLIGHTLY.
THE BEST CHANCE FOR PCP COMES WITH A COLD FRONT BY THE EARLY PART OF
THE WEEKEND. THE MID LEVEL TROUGH WILL HELP PUSH THIS COLD FRONT
INTO THE SOUTHEAST ON SATURDAY...WITH GREATEST CHANCES OF PCP
ASSOCIATED WITH FRONT FOR LATE FRIDAY THROUGH SATURDAY.

TEMPS WILL PERSIST AROUND 70 FOR MINS AND NEAR 90 FOR MAXS THROUGH
THE END OF THE WEEK. MOVING INTO THE WEEKEND TEMPS WILL GRADUALLY
COOL IN RESPONSE TO CLOUD COVER AND COLD FRONT.

&&

.AVIATION /18Z SUNDAY THROUGH THURSDAY/...
ISOLATED TO SCATTERED CONVECTION POSSIBLE ALONG THE SEA BREEZE WITH
GOOD CAPES...BUT MOISTURE IS LACKING. LIKEWISE WESTERN TERMINALS
WILL SEE SOME SCATTERED CONVECTION THIS AFTERNOON. WENT MORE
PESSIMISTIC WITH THE FOG TONIGHT. THINK WE WILL SEE IFR/LIFR FOR ALL
TERMINALS...DISSIPATING FAIRLY RAPIDLY AFTER SUNRISE.

SCATTERED THUNDERSTORMS POSSIBLE THURSDAY.

&&

.MARINE...
HIGH PRESSURE OFF THE COAST WILL DICTATE THE WEATHER CONDITIONS
ACROSS THE WATERS THROUGH TONIGHT. SPEEDS WILL BE AROUND 10 KTS
THROUGH THE OVERNIGHT...EXCEPT NEAR THE COAST THIS EVENING AS A
RESULT OF THE SEA BREEZE. WAVES WILL RANGE FROM 2-3 FT AWAY FROM
THE COAST AND 1-2 FT NEAR SHORE. BERMUDA RIDGE WILL MAINTAIN THIS
BENIGN SOUTHERLY FLOW THROUGH WEDNESDAY.

WINDS AND SEAS START INCREASING ON THURSDAY AND INTO FRIDAY
FORECASTING UP TO 5 FT IN OFF SHORE WATERS BY FRI AS GRADIENT
TIGHTENS AHEAD OF COLD FRONT FORECAST TO MOVE THROUGH THE LOCAL
WATERS ON SATURDAY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...SRP
SHORT TERM...RAS
LONG TERM...RGZ
AVIATION...DL
Hazardous weather outlook, Jun 24, 9:30 AM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
930 AM EDT SUN JUN 24 2007

NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-251330-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
930 AM EDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY. THE THUNDERSTORMS
CAN PRODUCE WIND GUSTS IN EXCESS OF 35 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...MINOR FLOODING ACROSS POOR DRAINAGE AREAS...
AND POSSIBLY SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-251330-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
930 AM EDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

29

In the hours before

Special weather statement, Jun 24, 12:51 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1251 PM EDT SUN JUN 24 2007

NCZ100-241745-
BRUNSWICK-
1251 PM EDT SUN JUN 24 2007

...STRONG THUNDERSTORM WILL AFFECT SOUTHEAST BRUNSWICK COUNTY...

AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM BOILING SPRINGS TO SOUTHPORT. THIS
THUNDERSTORMS WAS MOVING VERY LITTLE.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...WINDS
GUSTS OF 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING.

RESIDENTS SHOULD REMAIN INDOORS UNTIL THIS STORM DISSIPATES. STAY
TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER
INFORMATION.

SRP
Special weather statement, Jun 24, 1:20 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
120 PM EDT SUN JUN 24 2007

NCZ100-241830-
BRUNSWICK-
INCLUDING THE CITIES OF...LELAND...SHALLOTTE
120 PM EDT SUN JUN 24 2007

...VERY HEAVY RAIN OVER SOUTHEAST BRUNSWICK COUNTY...

AT 115 PM EDT...AN ISOLATED STRONG THUNDERSTORM WAS PRODUCING
TORRENTIAL RAINFALL FROM BOILING SPRING LAKES TO THE NORTHWEST
SIDE OF SOUTHPORT. SOME LOCATIONS NEAR BOILING SPRING LAKES HAVE
RECEIVED AN ESTIMATED 2 TO 3 INCHES OF RAINFALL IN THE PAST HOUR.

THIS STORM WILL CONTINUE TO MEANDER OVER THE SAME AREAS THROUGH 2
PM. THE HEAVIEST RAINS WILL FALL ALONG HIGHWAY 211 NORTH AND WEST
OF SOUTHPORT...CAUSING PONDING OF WATER ON ROADWAYS. OTHER
ROADWAYS WILL CONTINUE TO BE AFFECTED...INCLUDING HIGHWAYS 87 AND
133.

RAS
Special weather statement, Jun 24, 3:05 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
305 PM EDT SUN JUN 24 2007

NCZ096-097-242000-
BLADEN-PENDER-
305 PM EDT SUN JUN 24 2007

AT 300 PM EDT...STRONG THUNDERSTORMS WERE...BETWEEN LONG
CREEK...POINT CASWELL AND ROWAN MAINLY OVER PENDER COUNTY INTO FAR
EASTERN BLADEN COUNTY...MOVING VERY SLOWLY SOUTHEAST NEAR 5 MPH

THESE THUNDERSTORMS WERE SPREADING ACROSS PENDER COUNNTY AND WILL
INCREASE ACROSS PORTIONS OF BLADEN COUNTY. THESE THUNDERSTORMS WERE
PRODUCING VERY HEAVY RAIN AND HAVE THE CAPABILITY OF PRODUCING SMALL
HAIL...WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE ASHTON...BURGAW...
CURRIE...LONG CREEK...MALPASS CORNER...MONTAGUE...POINT CASWELL...
ROOKS...ROWAN...THE BOROUGH...WARDS CORNER AND ATKINSON.

&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

RGZ
Special weather statement, Jun 24, 3:11 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
311 PM EDT SUN JUN 24 2007

NCZ099-100-SCZ034-242015-
COLUMBUS-BRUNSWICK-HORRY-
314 PM EDT SUN JUN 24 2007

...STRONG THUNDERSTORM WITH FREQUENT CLOUD TO GROUND LIGHTNING WILL
AFFECT PORTIONS OF HORRY BRUNSWICK AND COLUMBUS COUNTIES THROUGH 415
PM EDT...

AT 313 PM EDT...A STRONG THUNDERSTORM WAS DRIFTING WEST FROM
GRISSETTOWN AND LONGWOOD AND WILL MOVE INTO SOUTHERN COLUMBUS COUNTY
SOUTHWEST OF PIREWAY AND HORRY COUNTY FROM LONGS TO NORTH MYRTLE
BEACH. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL
HAIL...WINDS UP TO 50 MPH AND FREQUENT DANGEROUS LIGHTNING. IN
ADDITION...GIVEN THE SLOW MOVEMENT OF THIS THUNDERSTORM MINOR
FLOODING IS POSSIBLE ACROSS POOR DRAINAGE AREAS.

STAY INDOORS UNTIL THIS STORM MOVES OUT OF THE AREA. STAY TUNED TO
NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES.

SRP

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.